MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51005003L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82237572 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the doctor intended to use a 5mm x 3cm x 190cm saberx radianz to treat an in-stent restenosis of a stent in the left proximal external iliac artery.He used a standard 5fr unknown sheath to gain access in the brachial artery.It was suggested to use a cordis brite tip radianz to support the saberx radianz balloon, but he did not feel it would be necessary.The doctor was able to get the balloon down close to the lesion sight although it did not appear very smoothly.At one point the non-cordis.018 guidewire is thought to have prolapsed up into the patient's aorta.It was observed they were having some unusual arrhythmias.The arrythmia did correct itself.Once the balloon was close to the lesion sight the dr.Then began to have difficulty pulling it back into the correct position directly over the lesion.Due to this difficulty, the dr.Decided to remove the balloon to see if there was something wrong with it.As he was pulling the balloon back to the sheath, he began having progressively more difficulty pulling it back.He continued pulling the balloon back and then it was observed to have broken off at the balloon catheter shaft, with part of the balloon shaft still stuck within the 5fr sheath.The doctor then decided to do a cut down so that he could safely remove the sheath and balloon as one unit.This was done successfully.The procedure continued after inserting an unknown 6fr sheath and treating the lesion with a non-cordis 6mm and 7mm balloon and finally a non-cordis 8mm balloon.After the case, and reviewing with the dr, it is hypothesized that the.018 guidewire kinked and that caused the balloon to get caught on the sheath tip.The excess force of trying to pull the balloon through caused the sheath to accordion up and the eventual separation of the balloon shaft.The patient was successfully treated and there were no further injuries noted.The 5mm x 3cm x 190cm saberx radianz was prepared as specified in the instructions for use (ifu).There was no apparent damage to the device noticed prior to use.There was no resistance/friction while advancing through the sheath or through the vessel.The right external iliac was where the intended lesion was.The lesion was noted to have a small moderate stenosis.The lesion had moderate calcification with no tortuosity.There was resistance noted while advancing over the guide while advancing towards the lesion.
 
Additional Manufacturer Narrative
As reported, the doctor intended to use a 5mm x 3cm x 190cm saberx radianz to treat an in-stent restenosis of a stent in the left proximal external iliac artery.The lesion was noted to have small moderate stenosis with moderate calcification and no tortuosity.He used a standard 5fr unknown sheath to gain access in the brachial artery.It was suggested to use a cordis brite tip radianz to support the saberx radianz balloon, but he did not feel it would be necessary.The doctor was able to get the balloon down close to the lesion site although it did not appear very smoothly.At one point the non-cordis.018 guidewire is thought to have prolapsed up into the patient's aorta.It was observed they were having some unusual arrhythmias.The arrythmia did correct itself.Once the balloon was close to the lesion site the doctor then began to have difficulty pulling it back into the correct position directly over the lesion.Due to this difficulty, the doctor decided to remove the balloon to see if there was something wrong with it.As he was pulling the balloon back to the sheath, he began having progressively more difficulty pulling it back.He continued pulling the balloon back and then it was observed to have broken off at the balloon catheter shaft, with part of the balloon shaft still stuck within the 5fr sheath.The doctor then decided to do a cut down so that he could safely remove the sheath and balloon as one unit.This was done successfully.The procedure continued after inserting an unknown 6fr sheath and treating the lesion with a non-cordis 6mm and 7mm balloon and finally a non-cordis 8mm balloon.After the case, and reviewing with the dr, it is hypothesized that the.018 guidewire kinked and that caused the balloon to get caught on the sheath tip.The excess force of trying to pull the balloon through caused the sheath to accordion up and the eventual separation of the balloon shaft.The patient was successfully treated and there were no further injuries noted.The 5mm x 3cm x 190cm saberx radianz was prepared as specified in the instructions for use (ifu).There was no apparent damage to the device noticed prior to use.There was no resistance/friction while advancing through the sheath or through the vessel.The right external iliac was where the intended lesion was.There was resistance noted while advancing over the guide while advancing towards the lesion.The device was returned for analysis.A non-sterile saberx radianz 5mm3cm 190 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that the device was received in two pieces.A functional analysis could not be executed due to the condition of the device as received.The distal end of the device was observed torn in two; therefore, the guidewire was not able to be introduced.Sem analysis was executed to evaluate the surface of the separation and its borders.Scratch marks and elongations/striations patterns were present on the surface areas around the separated borders.The scratch marks observed on the surface could be related to the interaction of the device with a sharp object.The striation and elongation patterns are commonly attributed to a tensile overload that may have led the material to separate as observed during this investigation.A product history record (phr) review of lot 82237572 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft separated¿ was confirmed as the device was received separated into two pieces.However, the exact cause cannot be determined.The reported ¿guidewire lumen resistance/friction¿ could not be confirmed due to the condition in which the device was received.During analysis, the separated area of the body presented evidence of scratch marks, elongations, and striation patterns along the borders of the separation.These findings are commonly associated with separations caused by material tensile overload.Therefore, it is assumed the device was induced to a tensile force that exceeded the material yield strength prior to the separation.The lesion was described as calcified and stenosed.It is likely these characteristics, along with the procedural factors and handling of the catheter described in the event description contributed to the damages reported.Additionally, the reported ¿arrythmia¿ cannot be confirmed as this cannot be replicated in the lab setting.Risks associated with angioplasty procedures include arrythmias.This is a well-known and extensively documented potential complication of this type of procedure and is listed in the instructions for use (ifu) as such.According to the instructions for use, which is not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.Complications related to the product include, but are not limited to abrupt vessel closure, additional intervention, acute myocardial infarction, allergic reaction (device, contrast medium and medications), amputation, arrhythmias, arteriovenous fistula, bradycardia, death, embolism, hematoma at puncture site, hemorrhage, hypotension/hypertension, inflammation/infection/sepsis, ischemia, necrosis, neurological events, including peripheral nerve injury, transient ischemic attack and/or stroke, organ failure (single, multiple), pain, paralysis, potential for balloon burst and potential complications (rated burst pressure), potential for separation and potential complications (integrity to be checked before and after use), procedural complications: bleeding, hypotension, access site complications, pseudoaneurysm, renal failure, restenosis of the dilated vessel, thrombosis, vascular complications (e.G.Intimal tear, dissection, pseudoaneurysm, perforation, rupture, spasm, occlusion).¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the dr.Intended to use a 5mm x 3cm x 190cm saberx radianz to treat an in-stent restenosis of a stent in the left proximal external iliac artery.He used a standard 5fr unknown sheath to gain access in the brachial artery.It was suggested to use a cordis brite tip radianz to support the saberx radianz balloon, but he did not feel it would be necessary.The dr was able to get the balloon down close to the lesion sight although it did not appear very smoothly.At one point the non-cordis.018 guidewire is thought to have prolapsed up into the patient's aorta.It was observed they were having some unusual arrhythmias.The arrythmia did correct itself.Once the balloon was close to the lesion sight the dr.Then began to have difficulty pulling it back into the correct position directly over the lesion.Due to this difficulty, the dr.Decided to remove the balloon to see if there was something wrong with it.As he was pulling the balloon back to the sheath, he began having progressively more difficulty pulling it back.He continued pulling the balloon back and then it was observed to have broken off at the balloon catheter shaft, with part of the balloon shaft still stuck within the 5fr sheath.The dr.Then decided to do a cut down so that he could safely remove the sheath and balloon as one unit.This was done successfully.The procedure continued after inserting an unknown 6fr sheath and treating the lesion with a non-cordis 6mm and 7mm balloon and finally a non-cordis 8mm balloon.After the case, and reviewing with the dr, it is hypothesized that the.018 guidewire kinked and that caused the balloon to get caught on the sheath tip.The excess force of trying to pull the balloon through caused the sheath to accordion up and the eventual separation of the balloon shaft.The patient was successfully treated and there were no further injuries noted.The 5mm x 3cm x 190cm saberx radianz was prepared as specified in the instructions for use (ifu).There was no apparent damage to the device noticed prior to use.There was no resistance/friction while advancing through the sheath or through the vessel.The right external iliac was where the intended lesion was.The lesion was noted to have a small moderate stenosis.The lesion had moderate calcification with no tortuosity.There was resistance noted while advancing over the guide while advancing towards the lesion.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.The device was received 16-oct-2023; however, the device was not identified for this complaint until 7-nov-2023.
 
Event or Problem Description

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17951485
Report Number3007635982-2023-00319
Device Sequence Number12403327
Product Code LIT
UDI-Device Identifier20705032081839
UDI-Public(01)20705032081839(17)241130(10)82237572
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2024
Device Catalogue NumberR51005003L
Device Lot Number82237572
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/07/2023
12/12/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date12/04/2023
12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
018¿ V-18 GUIDEWIRE; 7MM BALLOON; BRITE TIP RADIANZ; COOK 6MM; UNKNOWN 5FR SHEATH; UNKOWN 6FR SHEATH; V-18 GUIDEWIRE
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient SexUnknown